MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the production records of the excor stationary driving unit, s/n (b)(4).Last preventive maintenance on the driver was performed by berlin heart inc service engineers on (b)(6) 2021, according to the manufacturer specifications.Upon receiving the ikus driving unit at berlin heart inc facility, it was thoroughly inspected externally and internally.Upon start-up, driving unit passed the self-test without any errors and ikus operated properly.The ikus ran for several hours without any alarms or errors.Driving unit was evaluated in consultation with an engineer from the manufacturer of the ikus driving unit, berlin heart gmbh.Upon review of the log files, it was found that there were pressure alarms on august 7th, 12th, 13th, and 16th but all of them were self-corrected.They also showed multiple flow alarms but couldn't find any indication of an ikus pause or stop.After discussion with berlin heart gmbh service engineer, ikus ran on mock loop with the same ikus setting used at the site 220/-40/90/35% for 24hours.It ran without any errors and the ikus never stopped or paused during the duration of the test.After that all the inner tubing and connections were checked and no issues were found.However, during the pneumatic test per the internal procedure, it was found that the left curve was slightly low.Therefore, as a precaution, the over pressure valve was changed.The engineer then repeated continuous operation test on the mock loop with the same setting as before for a 48 hour.The ikus ran without any issues including no alarms, stops or pauses during the run.Based on the test findings & review of the log files, the customer complaint could not be confirmed.In case of a failure of the ikus stationary driving unit, the customer is instructed per the instructions for use (ifu) to switch to the backup ikus provided.
 
Event or Problem Description
Berlin heart inc.Was informed by the site about an issue with the stationary driving unit ikus of a patient supported with the excor system.The site reported that the blood pump had paused for one minute.The patient remained clinically stable.The ikus was alarming "check left pump and left driveline." afterward, the pump restarted.The bedside nurse at the site also reported there were no kinks of either the cannula or driveline.

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
MDR Report Key12469591
Report Number3004582654-2021-00043
Device Sequence Number20018468
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public04260090040225
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse Practitioner
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111
Device Catalogue NumberD03I-111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2021
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 MO
Patient Weight10